Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 4, NWS Northern Indiana

January 28, 2018

NWS Northern Indiana issued this small craft advisory at Jan 28, 2018, 4:07 AM EST. It took effect at Jan 28, 2018, 10:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2018, 4:07 AM EST (09:07 UTC)
In effect from
Jan 28, 2018, 10:00 PM EST
Expired
Jan 30, 2018, 6:54 AM EST
In force
33 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

258 
WHUS73 KIWX 280907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
407 AM EST Sun Jan 28 2018

LMZ043-046-281715-
/O.NEW.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 AM EST Sun Jan 28 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST TUESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 10 PM this evening
to 1 AM EST Tuesday. 

* WINDS...North 10 to 20 knots, gusts to 25 knots.

* WAVES...Increasing to 3 to 6 feet tonight, and then subsiding
  under 4 feet Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
9 follow-up statements
217 
WHUS73 KIWX 281536
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1036 AM EST Sun Jan 28 2018

LMZ043-046-282345-
/O.CON.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1036 AM EST Sun Jan 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 AM EST TUESDAY...

* WINDS...North 10 to 20 knots, gusts to 25 knots.

* WAVES...Increasing to 3 to 6 feet tonight, and then subsiding 
  under 4 feet Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
459 
WHUS73 KIWX 282125
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
425 PM EST Sun Jan 28 2018

LMZ043-046-290530-
/O.CON.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
425 PM EST Sun Jan 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 AM EST TUESDAY...

* WINDS...North 10 to 20 knots, gusts to 25 knots.

* WAVES...Building to 3 to 6 feet tonight. Waves 4 to 7 feet 
  Monday into Monday night. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
565 
WHUS73 KIWX 290217
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
917 PM EST Sun Jan 28 2018

LMZ043-046-291030-
/O.CON.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
917 PM EST Sun Jan 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS...North 10 to 20 knots, gusts to 25 knots.

* WAVES...Building to 3 to 6 feet tonight. Waves 4 to 7 feet 
  Monday into Monday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
966 
WHUS73 KIWX 290904
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
404 AM EST Mon Jan 29 2018

LMZ043-046-291715-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
404 AM EST Mon Jan 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS...Northwest to north 10 to 20 knots, gusts to 25 knots.

* WAVES...Building to 4 to 7 feet today with occasional 9 foot
  waves today and tonight. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
380 
WHUS73 KIWX 291518
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1018 AM EST Mon Jan 29 2018

LMZ043-046-292330-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T0600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1018 AM EST Mon Jan 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS...Northwest to north 15 to 25 knots decreasing to 10 to 20
  knots after midnight tonight.

* WAVES...4 to 7 feet, occasionally to 9 feet today. Waves 4 to 6
  feet this evening subsiding to 2 to 4 feet late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

MCD
154 
WHUS73 KIWX 292031
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
331 PM EST Mon Jan 29 2018

LMZ043-046-300445-
/O.EXT.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
331 PM EST Mon Jan 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS...Northwest to north 15 to 25 knots decreasing to 10 to 
  20 knots after midnight tonight. 

* WAVES...4 to 7 feet, occasionally to 9 feet this evening, then 
  subsiding to 2 to 4 feet by early Tuesday morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

MCD
739 
WHUS73 KIWX 300249
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
949 PM EST Mon Jan 29 2018

LMZ043-046-301100-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
949 PM EST Mon Jan 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...Northwest 10 to 20 knots. 

* WAVES...3 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
210 
WHUS73 KIWX 300905
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
405 AM EST Tue Jan 30 2018

LMZ043-046-301200-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
405 AM EST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS...Northwest 5 to 15 knots, backing southwest.

* WAVES...3 to 5 feet, subsiding below 4 feet by around daybreak.

* ADDITIONAL MARINE HEADLINES...For winds and waves will likely be
  added later this morning for overnight tonight and Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
469 
WHUS73 KIWX 301154
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
654 AM EST Tue Jan 30 2018

LMZ043-046-302000-
/O.CAN.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/
/O.NEW.KIWX.GL.A.0002.180131T0000Z-180131T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
654 AM EST Tue Jan 30 2018

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Northern Indiana has issued a
Gale Watch, which is in effect from this evening through
Wednesday morning. The Small Craft Advisory has been cancelled. 

* WINDS...South tonight increasing to 15 to 25 knots with gusts to
  35 knot gales. Winds becoming southwest Wednesday morning.

* WAVES...3 to 8 feet, with an occasional wave to 10 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:35 AM EST, 32 minutes earlier.

Area forecast discussion, Jan 28, 3:35 AM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
335 AM EST Sun Jan 28 2018

.SYNOPSIS...
Issued at 1245 AM EST Sun Jan 28 2018

Under a mostly clear sky, temperatures should fall into the upper
20s by daybreak. Highs later today will be mainly in the 40s.
Another front will then move through and cause highs to stay below
freezing Monday. Light snow showers are likely Monday and Tuesday
in the cold air.

&&

.SHORT TERM...(Today through Monday)
Issued at 335 AM EST Sun Jan 28 2018

Surprisingly vigorous upstream sw disturbance over srn MN early this
morning will flatten ewd through cntrl MI this evening as parent
trough aloft sharpens into wrn OH by Mon aftn. Vigorous but small
precip shield within warm advection wing of this system would
normally be expected to decay with ewd extent. However given
sharpening of upper trough aloft in association with pv anomaly
crossing the Ozarks overnight have several concerns for a broader
period of light snow to develop mainly after midnight west and then
trickle sewd Mon morning. Have bumped pops accordingly fitting
within much of the highres model suite.

Otherwise any potential lake effect late period will remain well
west as low level flow veers nerly near term and steers potential
lake plume into ne IL before pushing east later Monday.

&&

.LONG TERM...(Tuesday through Saturday)
Issued at 335 AM EST Sun Jan 28 2018

Mid level troughing centered through the ern lakes will lift out
into the wrn Atlantic ahead of intense cyclone spinning through srn
Canada to start the period on Tue. Brief but flat mid level ridging
pushing through the wrn lakes and marks Wed as the warmest day this
period. Trailing cold frontal zone in association with this system
will suppress well south into the TN valley on Thu. Brief period of
light snow potential in this evolution Wed however delayed
incorporation of better moisture will limit potential overrunning as
cold advection wedge deepens across the lakes.

Thereafter later portion of the period is quite uncertain with large
model fluctuations noted in all guidance with potential sfc low
development invof arctic drape next weekend. Will not however go
along with spurious blend indicating 100 pops Day8.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1219 AM EST Sun Jan 28 2018

Drier air was spreading into the area under a mostly clear sky.
Foggy conditions were occurring southeast of FWA, but believe the
fog will stay southeast of the terminal as dry air continues to
spread into the area. Otherwise, some MVFR clouds are likely by
the end of the TAF period at SBN as cold air continues to spread
into the area.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 28, 4:04 AM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
404 AM EST Sun Jan 28 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
404 AM EST Sun Jan 28 2018 /304 AM CST Sun Jan 28 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-291000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
404 AM EST Sun Jan 28 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Hazardous conditions to small craft will develop this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous weather conditions will persist through Monday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.